Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 135, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 11, 2007, 3:19 PM EDT for Richmond County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2007, 3:19 PM EDT (19:19 UTC)
- Expired
- Jul 11, 2007, 4:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Richmond County, GA
The radar
The Columbia radar (KCAE), 116 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2156 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 111919 SVRCAE GAC245-112000- /O.NEW.KCAE.SV.W.0135.070711T1919Z-070711T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 319 PM EDT WED JUL 11 2007 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICHMOND COUNTY IN EAST CENTRAL GEORGIA * UNTIL 400 PM EDT * AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF HEPHZIBAH...OR ABOUT 13 MILES SOUTHWEST OF GROVETOWN...AND MOVING EAST AT 35 MPH. * SOME COMMUNITIES IN THE WARNING AREA INCLUDE FORT GORDON AND AUGUSTA REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3336 8230 3329 8228 3322 8183 3353 8205 $$ SJN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 1:12 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 11, 1:12 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
112 PM EDT WED JUL 11 2007
.SYNOPSIS...
A FRONTAL BOUNDARY WILL CONTINUE TO PUSH INTO THE CAROLINAS THIS
EVENING. THE FRONT WILL THEN BECOME STATIONARY ACROSS THE REGION
THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
COLD FRONT STILL SITUATED BACK ACROSS WESTERN TENNESSEE THIS
AFTERNOON. AFTERNOON AND EVENING CONVECTION EXPECTED AHEAD OF THIS
APPROACHING COOL FRONT. PLENTY OF COVERAGE BACK ACROSS CENTRAL
GEORGIA. PORTIONS OF THE CWA HAVE BEEN PLACED IN A SLIGHT RISK FOR
SEVERE WEATHER THIS AFTERNOON BY SPC. WET BULB ZERO HEIGHTS ARE
FAIRLY HIGH...SO HAIL IS NOT REALLY GOING TO BE MUCH OF A THREAT.
MAIN CONCERN WOULD BE ISOLATED WIND DAMAGE WITH DOWNBURSTS.
&&
.SHORT TERM /MIDNIGHT TONIGHT THROUGH FRIDAY NIGHT/...
COOL FRONT WILL MOVE THROUGH THE STATE OVERNIGHT. MOST OF THE
PRECIP ASSOCIATED WITH THE UPPER WAVE IS FORECAST TO BE MOVING
EAST OF THE CWA AFTER MIDNIGHT. HOWEVER...WILL STILL GO WITH
CHANCE POPS OVERNIGHT FOR ANY PRECIP RIGHT ALONG THE FRONT. DECREASING
TO SLIGHT CHANCE EAST EARLY THURSDAY MORNING. DRY WEATHER EXPECTED
THURSDAY INTO FRIDAY. TYPICAL SUMMER TIME TEMPS ON TAP...WITH
HIGHS IN THE 90S...AND LOWS DOWN AROUND 70 EXPECTED.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
ANOTHER SHORTWAVE DRIVEN COLD FRONT WILL APPROACH THE CAROLINAS
ON FRIDAY NIGHT AS THE UPPER PATTERN REMAINS AMPLIFIED WITH THE
TROUGH IN THE EAST AND RIDGE OUT WEST. ACTIVE AFTERNOON WEATHER
STILL EXPECTED TO CONTINUE OVER THE WEEKEND...WITH A FRONTAL
BOUNDARY STALLED OVER THE CAROLINAS. WILL CONTINUE WITH CHANCE
POPS SATURDAY AND SUNDAY AS THOSE WILL BE THE DAYS WITH THE BEST
CHANCES FOR PRECIPITATION.
THE FRONTAL BOUNDARY WASHES OUT BY MONDAY AS THE UPPER RIDGE
BUILDS OVER THE SOUTHEAST AND SOUTHERLY FLOW RETURNS. ATMOSPHERIC
MOISTURE REMAINS HIGH BUT WITH INCREASING UPPER HEIGHTS...COVERAGE
SHOULD BE MORE LIMITED AND WILL CARRY LOW CHANCE POPS.
TEMPERATURES WILL BE NEAR NORMAL.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
ANOTHER S/W AND ASSOCIATED COLD FRONT TO APPROACH THE AREA BY EARLY
THIS EVENING. GENERALLY VFR CONDITIONS ALTHOUGH GOOD MIXING AND SW
SURFACE WINDS AHEAD OF THE FRONT WILL PRODUCE WINDS GUSTS BETWEEN 20
AND 25 KNOTS DURING THE LATE AFTERNOON. SCATTERED SHRA/TSRA AFTER
21Z WILL PRODUCE A FEW AREAS OF IFR/MVFR. OVERNIGHT...THE FRONT
SHOULD PUSH TO THE CLOSE TO THE COAST WITH DRIER AIR SPREADING IN
FROM THE WEST. LOW CLOUDS SHOULD BEGIN TO CLEAR OUT BY 08Z-10Z AT
MOST LOCATIONS. THE DRIER AIR SHOULD PREVENT WIDESPREAD FOG
FORMATION EXCEPT IN A FEW LOCATIONS SUCH AS AGS AND OGB WHERE MVFR
CONDITIONS MAY OCCUR. AFTER 14Z...EXPECT VFR CONDITIONS THROUGH THE
END OF THE TAF PERIOD.
AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IMPACTS ARE EXPECTED
WEDNESDAY THROUGH MONDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ015-016-
018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ040-
063>065-077.
&&Hazardous weather outlook, Jul 11, 5:24 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 524 AM EDT WED JUL 11 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-121000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 524 AM EDT WED JUL 11 2007 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 11, 2:06 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
206 PM EDT WED JUL 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM HAIL SUMTER 33.94N 80.39W
07/11/2007 E0.88 INCH SUMTER SC TRAINED SPOTTER
0203 PM HAIL SUMTER 33.94N 80.39W
07/11/2007 E0.75 INCH SUMTER SC TRAINED SPOTTER
0204 PM TSTM WND DMG SUMTER 33.94N 80.39W
07/11/2007 SUMTER SC TRAINED SPOTTER
TREE BRANCHES DOWN
&&
KCLocal storm report, Jul 11, 2:36 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
236 PM EDT WED JUL 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL SUMTER 33.94N 80.39W
07/11/2007 E1.00 INCH SUMTER SC PUBLIC
&&
CHERRYSpecial weather statement, Jul 11, 2:54 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 254 PM EDT WED JUL 11 2007 GAZ040-063>065-077-SCZ018-020-025-026-030-035-112000- AIKEN-BARNWELL-BURKE-COLUMBIA-EDGEFIELD-LINCOLN-MCCORMICK-MCDUFFIE- NEWBERRY-RICHMOND-SALUDA- 254 PM EDT WED JUL 11 2007 ...STRONG THUNDERSTORMS WILL BE AFFECTING AIKEN...BARNWELL...BURKE...COLUMBIA...EDGEFIELD...LINCOLN...MCCORMICK ...MCDUFFIE...NEWBERRY...RICHMOND AND SALUDA COUNTIES... AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS IN EAST CENTRAL GEORGIA MOVING INTO THE CSRA AND WESTERN MIDLANDS. THESE STORMS WERE MOVING EAST AT 35 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. SJN
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:59 AM EDT | Lake Wind Advisory | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 16 hr |
| Jul 11, 3:58 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.